Taiwanese Journal of Mathematics
- Taiwanese J. Math.
- Volume 9, Number 2 (2005), 151-173.
A SURVEY OF CONSTRUCTING LYAPUNOV FUNCTIONS FOR MATHEMATICAL MODELS IN POPULATION BIOLOGY
In this paper we survey the construction of Lyapunov functions (or functionals) for various ecological models which take the form of ODE systems (or Reaction-Diffusion PDE systems). First we consider the resources-consumers type ecological models which study the competition of $n$ microorgansims for a single limiting resource or two complementary resources in the chemostat. Next we consider the Gause-type predator-prey systems and the Lesile-type predator-prey systems. From the Lyapunov functions of the predator-prey system we construct new Lyapunov functions for three-level food chain models and one prey two predators models. Suppose a Lyapunov function is known for an ecological model which takes the form of an ODE system. Then we construct a Lyapunov functional for the corresponding reaction-diffusion PDE systems. Open problems are indicated when there is gap in the theory.
Taiwanese J. Math., Volume 9, Number 2 (2005), 151-173.
First available in Project Euclid: 18 July 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Hsu, Sze-Bi. A SURVEY OF CONSTRUCTING LYAPUNOV FUNCTIONS FOR MATHEMATICAL MODELS IN POPULATION BIOLOGY. Taiwanese J. Math. 9 (2005), no. 2, 151--173. doi:10.11650/twjm/1500407791. https://projecteuclid.org/euclid.twjm/1500407791